5/26(Tue)Silver Spoons vs. Scrappers Host: Liwen Chen

回覆文章
頭像
liwen
YOYO member
文章: 45
註冊時間: 週日 10月 04, 2009 10:20 am

5/26(Tue)Silver Spoons vs. Scrappers Host: Liwen Chen

文章 liwen »

5/26(Tue)Silver Spoons vs. Scrappers Host: Liwen

Hello, dear Yoyos! This is Liwen Chen. I will be the host for the meeting on Tuesday night, May 26.

Recently I watched a TED Talk titled, “Why the best hire might not have the perfect resume” by Regina Hartley, who is the Human Resources Manager for UPS. She makes the argument that the people who have experienced significant hardship to get where they are, become the best employees. This was an eye-opening and compelling presentation and raised many powerful points that I want to shire with you.

Please watch this video.
https://www.youtube.com/watch?v=jiDQDLnEXdA

Questions for discussion:

Session 1
Q1. If you are a Human Resources Manager, what are the things that drive your resume selection when going through the sea of applicant resumes?


Q2. What is the main difference between Silver Spoons and Scrappers? Compared to Scrappers, what Silver Spoons lack?

Q3. Do you think what are the core competencies that make a person a true asset to his organization?


Session 2
Q4. If Scrappers are better employees than Silver Spoons, why most of parents want their children to study hard in order to get into an elite university? If you are a parent, will you encourage your child to become a Scrapper?

Q5. In Taiwan, many big companies such as TSMC only hire employees graduated from top universities like NTU, NTHU, NCTU, etc. What are their considerations?

Q6. After watching Regina Hartley’s speech, the Silver Spoon sounds not so valuable. As I know, many Yoyo members are Silver Spoons. Let’s say something to support them because they are also superior.



Agenda:
6:45 ~ 7:00pm Greetings & Free Talk / Ordering Beverage or Meal / Getting Newcomer’s Information
7:00 ~ 7:10pm Opening Remarks / Newcomer’s Self-introduction / Grouping
(Session I)
7:00 ~ 7:40pm Discussion Session (40 mins)
7:40 ~ 7:55pm Summarization (15 mins)
7:55 ~ 8:0pm Regrouping / Instruction Giving / Taking a 5 Minutes Break (Intermission)
(Session II)
8:00 ~ 8:40pm Discussion Session (30 mins)
8:40 ~ 8:55pm Summarization and conclusion (15 mins)

********************************************************************************************************************************************
Meeting Date: As shown in the Subject Line
Meeting Time: 7:00pm – 9:00pm
Meeting Venue: 丹堤咖啡 Dante Coffee (Minimum Order $80)
Address: 台北市濟南路三段25號-捷運忠孝新生站3號出口步行3分鐘

Important Notes:
1. Participants are recommended to print out the questions for the discussion. Also, the supporting articles, if preferred not to access them via their own mobile phone.
2. Please read the articles and discussion questions provided by the host and write down your thoughts in English in advance.

For Newcomers:
1. Please prepare a two-to-three minute introduction of yourself in English. You may also be asked to give brief feedback at the conclusion of the meeting.
2. The entire meeting is conducted in English. All participants should at least have moderate English conversation skills and be able to articulate your ideas for each discussion question.
3. Newcomers are welcome to attend the meeting and join the discussion up to three times. Formal membership with a lifetime membership fee NT$1000 is required afterward.
頭像
liwen
YOYO member
文章: 45
註冊時間: 週日 10月 04, 2009 10:20 am

Re: 5/26(Tue)Silver Spoons vs. Scrappers Host: Liwen Chen

文章 liwen »

Attendees(13):
Liwen(host), Miller, Tashi, Rock, Iris, Jaff, Steve, Chris, Shirley, Thomas, Jason, Daphne, Chi

Session 1 representative: Tashi, Rock
Session 2 representative: Iris, Miller, Dephen
回覆文章